MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7134
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Bradycardia (1751); Foreign Body In Patient (2687); Unintended Radiation Exposure (4565)
Date of Event 09/08/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that shaft break occurred requiring an additional intervention.The target lesion was located in right coronary artery (rca).A 3.00mm x 20mm emerge balloon catheter was inserted and inflated.However, when another balloon was inserted to follow up, it was noticed that the shaft broke off in the mid rca and lodged in the artery.Physician tried to retrieve the balloon but was unsuccessful.Patient bradycardia with compressions and patient received additional radiation exposure.A covered stent and a drug-eluting stent were then placed to secure broken piece against the wall of the artery and the procedure was completed.There were no patient complications reported and the patient was fully recovered.
 
Additional Manufacturer Narrative
Device evaluated of by manufacturer.: the complaint device was not received at the complaint investigation site for analysis.However, photo media was attached in complaint record.Media depicted shaft damage as the guidewire lumen was buckled and stretched.The most distal portion was also detached as there was just a balloon portion found within the media provided.There was blood within the lumen which indicates use of the device past preparation.The shaft inflation lumen was also detached just distal to the bicomponent weld of the device.H3 other text : photo media was attached in complaint record.
 
Event or Problem Description

Brand Name
EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15531829
Report Number2124215-2022-37936
Device Sequence Number14773719
Product Code LOX
UDI-Device Identifier08714729806349
UDI-Public08714729806349
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K113220
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/09/2025
Device Model Number7134
Device Catalogue Number7134
Device Lot Number0029597232
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/19/2022
Supplement Date Received by Manufacturer11/01/2022
Initial Report FDA Received Date10/03/2022
Supplement Report FDA Received Date11/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient SexMale